Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 23, NWS Mobile, AL

February 6, 2008Escambia County, Santa Rosa County, Florida; 8 counties in Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Feb 6, 2008, 6:30 AM CST for Escambia County, Santa Rosa County, Florida; 8 counties in Alabama. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2008, 6:30 AM CST (12:30 UTC)
Expired
Feb 6, 2008, 7:30 AM CST
In force
60 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Baldwin County, AL, Butler County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Mobile County, AL, Monroe County, AL, Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 117 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 6:53 AM CSTTSTM WND DMG5 Sw Frisco City, ALA METAL ROOF WAS PEELED OFF A TRAILER.
Feb 6, 7:30 AM CSTTSTM WND DMGCentury, FLA COUPLE OF TREES WERE BLOWN DOWN ON THE CORNER OF A HOME AND 2 CARS DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 6, 5:04 AM CSTTornado WatchSPC5 hr
Feb 6, 1:23 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.5 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 118 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 467 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
118 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
467 m²/s²
0-3 km storm-relative helicity
528 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 061230
SVRMOB
ALC003-013-035-039-041-053-097-099-FLC033-113-061330-
/O.NEW.KMOB.SV.W.0023.080206T1230Z-080206T1330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ESCAMBIA COUNTY IN NORTHWEST FLORIDA...
  NORTHERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
  SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL ALABAMA...
  CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF EVERGREEN...
  NORTHWESTERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTHWESTERN CRENSHAW COUNTY IN SOUTH CENTRAL ALABAMA...
  ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF BREWTON...
  SOUTHERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF MONROEVILLE...
  NORTHERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF BAY MINETTE...
  EAST CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...

* UNTIL 730 AM CST

* AT 628 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 14 MILES EAST OF MONROEVILLE TO 11 MILES SOUTHEAST OF         
  MONROEVILLE TO 22 MILES WEST OF BREWTON TO 7 MILES NORTHWEST OF    
  BAY MINETTE TO BAY MINETTE TO 7 MILES NORTHEAST OF DOWNTOWN        
  MOBILE...AND MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  I65 AND AL 287...WHITEHOUSE FORKS...STAPLETON AND RABUN BY 635 AM
  CST...
  BAY MINETTE...HUXFORD...RABUN AND I65 AND CR 47 BY 640 AM CST...
  REDTOWN AND PHILLIPSVILLE BY 645 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

LAT...LON 3155 8635 3099 8677 3071 8680 3075 8803
      3099 8805 3137 8772 3161 8730
TIME...MOT...LOC 1230Z 225DEG 59KT 3163 8708 3143 8719
          3119 8742 3096 8784 3087 8783 3076 8791

$$
2 follow-up statements
000 
WWUS54 KMOB 061255
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
654 AM CST WED FEB 6 2008

ALC097-061304-
/O.CAN.KMOB.SV.W.0023.000000T0000Z-080206T1330Z/
MOBILE AL-
654 AM CST WED FEB 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST MOBILE COUNTY IS 
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

LAT...LON 3159 8706 3155 8635 3099 8678 3071 8680
      3077 8794 3101 8775 3138 8761 3161 8722
      3160 8707
TIME...MOT...LOC 1254Z 270DEG 21KT 3157 8706 3124 8738
          3110 8749 3089 8758 3075 8771

$$

ALC003-013-035-039-041-053-099-FLC033-113-061330-
/O.CON.KMOB.SV.W.0023.000000T0000Z-080206T1330Z/
ESCAMBIA AL-COVINGTON AL-CONECUH AL-MONROE AL-BUTLER AL-CRENSHAW AL-
BALDWIN AL-ESCAMBIA FL-SANTA ROSA FL-
654 AM CST WED FEB 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR NORTHERN SANTA ROSA...NORTHERN ESCAMBIA...NORTHERN BALDWIN...
SOUTHWESTERN CRENSHAW...SOUTHWESTERN BUTLER...SOUTHERN MONROE...
CONECUH...NORTHWESTERN COVINGTON AND ESCAMBIA COUNTIES...

AT 651 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 12 MILES NORTHWEST OF EVERGREEN TO 20 MILES SOUTH OF 
MONROEVILLE TO 22 MILES NORTHEAST OF BAY MINETTE TO 9 MILES SOUTH 
OF BAY MINETTE...MOVING EAST AT 35 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  LOREE AND ATMORE BY 700 AM CST...
  ROBINSONVILLE...LITTLE ROCK...SARDINE AND RANGE BY 705 AM CST...
  LYEFFION...LENOX...I65 AND AL 113 AND CANOE BY 710 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR SOUTHEAST MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1000 AM CST WEDNESDAY MORNING FOR SOUTHWESTERN ALABAMA AND
NORTHWEST FLORIDA.

LAT...LON 3159 8706 3155 8635 3099 8678 3071 8680
      3077 8794 3101 8775 3138 8761 3161 8722
      3160 8707
TIME...MOT...LOC 1254Z 270DEG 21KT 3157 8706 3124 8738
          3110 8749 3089 8758 3075 8771

$$
000 
WWUS54 KMOB 061323
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
722 AM CST WED FEB 6 2008

ALC003-013-035-039-041-053-099-FLC033-113-061330-
/O.CON.KMOB.SV.W.0023.000000T0000Z-080206T1330Z/
ESCAMBIA AL-COVINGTON AL-CONECUH AL-MONROE AL-BUTLER AL-CRENSHAW AL-
BALDWIN AL-ESCAMBIA FL-SANTA ROSA FL-
722 AM CST WED FEB 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CST
FOR NORTHERN SANTA ROSA...NORTHERN ESCAMBIA...CENTRAL BALDWIN...
SOUTHWESTERN CRENSHAW...EXTREME SOUTHWESTERN BUTLER...CENTRAL
MONROE...CONECUH...NORTHWESTERN COVINGTON AND ESCAMBIA COUNTIES...

AT 719 AM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM NEAR EVERGREEN TO 14 MILES 
SOUTHWEST OF BREWTON TO 24 MILES SOUTHEAST OF BAY MINETTE...MOVING 
EAST AT 55 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ROCK HILL...COHASSETT...DIXONVILLE AND SOUTH BY 730 AM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CST WEDNESDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.

LAT...LON 3155 8635 3099 8678 3071 8680 3077 8768
      3100 8759 3159 8718
TIME...MOT...LOC 1322Z 279DEG 53KT 3153 8674 3129 8704
          3101 8723 3072 8736

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 6, 5:15 AM CST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 6, 5:15 AM CST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
515 AM CST WED FEB 6 2008

.UPDATE...PACKAGE UPDATED TO REFLECT NEW TOR WATCH...NUMBER 47...IN
EFFECT UNTIL 10 AM FOR ALL AL/FL ZONES. TOR WATCH 44 STILL IN EFFECT
UNTIL 7 AM FOR MISS ZONES.

16

&&

.SHORT TERM TODAY AND TONIGHT...FIRST PERIOD OF FORECAST WILL
DEAL WITH FRONT CROSSING THE ARA TODAY AND ITS ATTENDANT WEATHER.
GUIDANCE IS IN GENERAL AGREEMENT WITH THE SURFACE FRONT OVER THE
EASTERN QUARTER OF THE FA BY NOONTIME...AND EAST OF THE FA ENTIRELY
BY 3 PM. HAVE LEFT IN SEVERE WORDING FOR THIS MORNING...ESPECIALLY
WITH A TOR BOX IN EFFECT FOR THE FIRST HOUR. HAVE WENT WITH A
NAM/GFS/MOS BLEND FOR THE TEMP/TD CURVE...WITH THE MET HIGHS TODAY
LOOKING BETTER AND THE GFS/MAV CURVE FOR THE TEMP CURVE. HAVE USED
THE GFS PHYSICAL FOR DEWPOINTS...WITH SOME FUDGING WITH THE TIMING
AS FEEL THAT HAS THE BEST HANDLE ON THE FRONTAL GRADIENT. /16

.LONG TERM THURSDAY THROUGH TUESDAY...FRONT OUT OF THE WAY WITH
WEAK HIGH PRESSURE SLIDING EASTWARD OVER THE AREA THURSDAY. THE HIGH
BRINGS DAYTIME TEMPERATURES BACK DOWN TO NEAR CLIMATOLOGICAL
NORMALS. A COUPLE OF RIPPLES IN THE WESTERLY FLOW ALOFT LOOK TO PASS
ACROSS THE AREA FOR THE BEGINNING PERIODS OF THE MEDIUM RANGE. THE
ONE PASSING EASTWARD ACROSS THE SOUTHERN STATES LATE FRIDAY AND
SATURDAY MORNING...COULD TAP INTO SLIGHTLY BETTER MOISTURE WITH AN
INCREASE IN CLOUDS AND MAYBE A SMALL CHANCE OF A SHOWER THEN. LATE IN
THE WEEKEND...A LARGE RIDGE OF CANADIAN HIGH PRESSURE SINKS SOUTHWARD
THROUGH THE NATIONS MID SECTION AND SLIDES EASTWARD AND WEAKENS
DURING THE DAY MONDAY. THIS IS SUPPORTED BY THE GFS/ECMWF AND
CANADIAN SOLUTIONS. GIVEN THE POSITION AND STRENGTH OF THE SYNOPTIC
SCALE RIDGE AND COLD ADVECTION PROCESSES...HAVE DECIDED TO TRIM A
COUPLE DEGREES ON AVERAGE OFF THE EXTENDED RANGE MOS OUTPUT...GOING
COOLER FOR SUNDAYS LOWS/HIGHS AND MONDAY MORNING LOWS. WITH THE AXIS
OF THE STRONG HIGH TO OUR NORTH AND NORTHWEST SUNDAY...A BREEZY DAY
IS EXPECTED.

HIGH PRESSURE TO THE EAST ON TUESDAY BRINGS A MODERATION IN
TEMPERATURES. /10

&&

.MARINE...WINDS AHEAD OF AND WITH A FRONTAL PASSAGE TODAY WILL BE
NEAR ADVISORY LEVELS...AND WITH FREQUENT GUSTS ABOVE...AM GOING TO
CONTINUE WITH THE CURRENT ADVISORY THROUGH TODAY. WINDS WILL SETTLE
TONIGHT AS UPPER DYNAMICS CONTINUE NORTHEAST AND THE PUSH OF THE
AIRMASS LESSENS. SURFACE HIGH PRESSURE OVER THE SOUTHERN PLAINS WILL
MEANDER EASTWARD TO OVER THE SC/GA/FL ATLANTIC SEABOARD BY THE END
OF THE DAY FRIDAY. A WEAK FRONT WILL SLIDE OVER THE AREA LATE FRIDAY
NIGHT INTO SATURDAY MORNING...BUT AM EXPECTING LITTLE MORE THAN A
WIND SHIFT IN THE LIGHT WINDS WITH THE FRONT...THOUGH GUIDANCE IS
HINTING AT GOOD DOWN GLIDE WINDS OVERNIGHT SATURDAY NIGHT. /16

&&

.FIRE WEATHER...LINE OF THUNDERSTORMS MOVING EASTWARD OVER THE AREA
THIS MORNING BRINGS ERRATIC WIND DIRECTIONS AND BRIEF STRONG WIND
GUSTS. DRIER DAY ON THURSDAY WITH LOWEST HUMIDITIES AROUND 35 PERCENT
FOR A FEW HOURS. PREFER TO REFRAIN FROM MENTIONING A WATCH FOR
THURSDAY ON THIS PACKAGE AS GRIDDED FORECASTS SHOW WE ARE BORDERLINE
ON LOWEST RH DURATION => 3 TO 4 HRS. WILL LET NEXT SHIFT ASSESS
FURTHER. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      68  37  62  37 /  80  00  00  00
PENSACOLA   71  41  58  41 /  80  00  00  00
DESTIN      70  45  60  41 /  80  10  00  00
EVERGREEN   69  37  61  34 /  80  00  00  00
WAYNESBORO  70  34  61  34 /  60  00  00  00
CAMDEN      68  37  59  33 /  80  00  00  00

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
     FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
     PASCAGOULA MS FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Feb 6, 4:30 AM CST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
430 AM CST WED FEB 6 2008

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-071200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
430 AM CST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY THROUGH TONIGHT.

A STRONG FRONT WILL CROSS THE AREA THROUGH THIS MORNING...BRINGING A
SLIGHT CHANCE OF SEVERE WEATHER TO THE AREA...MAINLY THIS MORNING.
DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS WITH ANY
THUNDERSTORMS THAT BECOMES SEVERE TODAY....THOUGH ISOLATED TORNADOES
CAN NOT BE RULED OUT OVER NORTHWESTERN PARTS OF THE AREA. THE FRONT
WILL MOVE EAST OF THE INTERSTATE 65 CORRIDOR BY NOONTIME...WITH THE
RISK FOR SEVERE DECREASING.

STRONG WINDS AHEAD OF AND BEHIND THE FRONT WILL CAUSE PROBLEMS FOR
SMALL CRAFT ON ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS
TODAY. THIS WINDS WILL SETTLE TONIGHT INTO THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A REINFORCING FRONT WILL CROSS THE AREA EARLY SATURDAY WITH A STRONG
HIGH BUILDING SOUTHWARD OVER THE WEEKEND. BUILDING SEAS DUE TO
MODERATE TO STRONG NORTH WINDS CAN BE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR
CONDITIONS INTO THE AFTERNOON HOURS FOR POSSIBLE SEVERE
THUNDERSTORMS.

In the hours before

Special weather statement, Feb 6, 3:01 AM CST, 3 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
301 AM CST WED FEB 6 2008

MSZ067-075-076-078-079-061000-
GEORGE-STONE-PERRY-GREENE-WAYNE-
INCLUDING THE CITIES OF...LEAKESVILLE...NEW AUGUSTA...WAYNESBORO AND
WIGGINS...
301 AM CST WED FEB 6 2008

...STRONG THUNDERSTORMS WILL MOVE ACROSS GEORGE...STONE...PERRY...
GREENE AND WAYNE COUNTIES...

AT 300 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 7 MILES WEST OF EUCUTTA TO 4 MILES WEST OF
ROGERS LAKE...AND MOVING EAST AT 30 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MAHNED...EUCUTTA...RHODES...EUCUTTA...WIGGINS...NEW AUGUSTA...WINGATE
AND WHISTLER THROUGH 400 AM CST.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING...AND WIND GUSTS OF 40 TO 50 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

PURDY
Special weather statement, Feb 6, 4:03 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
403 AM CST WED FEB 6 2008

ALZ052-MSZ067-076-061045-
WASHINGTON-GREENE-WAYNE-
INCLUDING THE CITIES OF...CHATOM...
403 AM CST WED FEB 6 2008

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON...GREENE
AND WAYNE COUNTIES...

AT 400 AM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 5 MILES SOUTH OF PIAVE...AND MOVING NORTHEAST AT 45 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
STATE LINE...BATTLES...LOPER...YARBO...KOENTON...MILLRY...FRANKVILLE
AND BIGBEE THROUGH 445 AM CST.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST WEDNESDAY MORNING
FOR SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI.

PURDY

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 7:00 AM CSTSevere Thunderstorm WarningMOBEscambia, Santa Rosa60 min
Feb 6, 7:29 AM CSTSevere Thunderstorm WarningMOBEscambia, Okaloosa, Santa Rosa61 min
Feb 6, 3:34 AM CSTSevere Thunderstorm WarningMOBChoctaw41 min
Feb 6, 5:30 AM CSTSevere Thunderstorm WarningMOBBaldwin, Clarke, Conecuh, Escambia, Mobile, Monroe and 1 more60 min
Feb 6, 5:46 AM CSTSpecial Marine WarningMOB44 min
Feb 6, 6:05 AM CSTSevere Thunderstorm WarningMOBBaldwin, Mobile55 min
Feb 6, 6:13 AM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Crenshaw, Monroe, Wilcox62 min
Feb 6, 6:25 AM CSTSpecial Marine WarningMOB50 min
Feb 6, 7:11 AM CSTSpecial Marine WarningMOB49 min
Feb 6, 7:14 AM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw61 min
Feb 6, 7:55 AM CSTSpecial Marine WarningMOB50 min
Feb 6, 8:16 AM CSTSevere Thunderstorm WarningMOBButler, Conecuh, Covington, Crenshaw59 min
Feb 6, 8:48 AM CSTSpecial Marine WarningMOB87 min
Feb 6, 10:14 AM CSTSpecial Marine WarningMOB46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.